Can I expose my skin to sunlight on 21st day of using isotretinoin ? (photos)
Doctor Answers 1
Accutane and photosensitivity
Thank you for your question. A side effect of Accutane is photosensitivity, so if you are exposed to the sun for a long period of time, then the likelihood of getting a sunburn is higher than normal. Sunburns, especially while on Accutane, is not recommended because there are increase risks of scarring if the sunburns are severe. I always advise my Accutane patients to wear sunscreen with SPF at least 40, sun protection (i.e. hats with wide brims, umbrellas, etc.), and to reapply sunscreen every 2 hours. I highly recommend you consult with your prescribing dermatologist regarding your questions and concerns. Take care and good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.